Alert archive / New Jersey / Winter Weather Advisories in 2008

Winter Weather Advisory 5, NWS Philadelphia/Mount Holly

February 22, 20085 counties in Pennsylvania; 7 counties in New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Feb 22, 2008, 11:38 PM EST for 5 counties in Pennsylvania; 7 counties in New Jersey. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2008, 11:38 PM EST (04:38 UTC)
Expired
Feb 23, 2008, 3:00 AM EST
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 101 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 230438
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 PM EST FRI FEB 22 2008

...WINTER STORM WINDING DOWN...

.LOW PRESSURE INTENSIFYING OFF THE MID ATLANTIC COAST THIS
TONIGHT WILL MOVE NORTHEAST AND OUT TO SEA SATURDAY. THIS SYSTEM
AND A WEAK TRAILING AREA OF LOW PRESSURE WILL CONTINUE TO BRING
LIGHT WINTRY PRECIPITATION WELL INTO TONIGHT.

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-231000-
/O.CAN.KPHI.WS.W.0002.000000T0000Z-080223T1000Z/
/O.NEW.KPHI.WW.Y.0005.080223T0438Z-080223T1000Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
1138 PM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY.
THE WINTER STORM WARNING HAS BEEN CANCELED. 

PRECIPITATION ACROSS THE AREA HAS BECOME LIGHT AND SPOTTY THIS
EVENING, AND IS EXPECTED TO REMAIN LIGHT AND SPOTTY THROUGH THE
OVERNIGHT HOURS. HOWEVER, LIGHT FREEZING RAIN OR FREEZING DRIZZLE,
POSSIBLY MIXED WITH SNOW, WILL CONTINUE THROUGH THE OVERNIGHT
HOURS. THE PRECIPITATION MAY CHANGE TO ALL SNOW BY THE MORNING
HOURS, BUT WILL REMAIN LIGHT. LITTLE IF ANY ADDITIONAL ICE OR SNOW
ACCUMULATIONS ARE EXPECTED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET, OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

$$

ROBERTSON
1 follow-up statement
000 
WWUS41 KPHI 230800
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 AM EST SAT FEB 23 2008


NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-230900-
/O.CAN.KPHI.WW.Y.0005.000000T0000Z-080223T1000Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
300 AM EST SAT FEB 23 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ROADS MAY STILL BE SLIPPERY EARLY THIS MORNING FROM YESTERDAYS
WINTRY PRECIPITATION. MOTORISTS SHOULD CONTINUE TO BE WARY FOR
SLIPPERY AREAS.

$$

RNS

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Feb 22, 8:42 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 22, 8:42 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
842 PM EST FRI FEB 22 2008

.SYNOPSIS...
LOW PRESSURE OFF THE MID ATLANTIC COAST THIS EVENING WILL
INTENSIFY AS IT MOVES NORTHEAST OVERNIGHT. ANOTHER LOW OVER THE
OHIO RIVER VALLEY WILL MIGRATE EAST TO THE VIRGINIA COAST BY
SATURDAY AFTERNOON BEFORE MOVING OUT TO SEA SATURDAY NIGHT. HIGH
PRESSURE IS THEN EXPECTED TO BUILD OVER THE REGION SUNDAY AND
MONDAY. A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE REGION
LATE TUESDAY AFTERNOON AND NIGHT. ANOTHER HIGH THEN BUILDS IN FROM
THE WEST BEGINNING WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SURFACE TEMPERATURES ARE JUST ABOVE FREEZING FROM SOUTHEAST
PENNSYLVANIA AND SOUTHERN NEW JERSEY AND POINTS SOUTH. WITH THIS
IN MIND, AND GIVEN THE FACT THAT RECENT RADAR IMAGERY AND SFC OBS
INDICATE A BACK EDGE TO THE CURRENT ROUND OF PRECIPITATION IN
EASTERN PA...HAVE DECIDED TO DROP THE ADVISORY WHICH WAS
POSITIONED SOUTH AND EAST OF THE I-95 CORRIDOR. ANOTHER ROUND OF
LIGHT PRECIPITATION COULD BE IN STORE FOR THIS SAME REGION
OVERNIGHT, BUT TEMPERATURES MAY BE COLD ENOUGH AT THE POINT IN
TIME FOR SOME OF THE PRECIPITATION TO FALL AS SNOW OR A SNOW/RAIN
MIX. THE WARNINGS JUST TO THE NORTH OF THE NOW CANCELLED ADVISORY
AREA WILL REMAIN AS IS FOR RIGHT NOW, MAINLY BECAUSE OF FREEZING
RAIN IN THE SOUTHERN LEHIGH VALLEY AND CENTRAL NEW JERSEY...AND
SNOW FURTHER NORTH. HOWEVER, THESE WARNINGS WILL BE REVISITED OVER
THE NEW FEW HOURS, AND IF NEED BE, WILL ALSO BE DROPPED...OR DOWNGRADED
TO ADVISORIES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
RESIDUAL SNOW UP NORTH AND RAIN SOUTH WITH A MIXTURE IN BETWEEN ON
SATURDAY WITH A MIXTURE IN BETWEEN AS THE LOW FROM THE OHIO VALLEY
MOVES EAST. NO ADDITIONAL ACCUMULATIONS EXPECTED. CLEARING SKIES
EXPECTED SATURDAY NIGHT, AND CLEAR SKIES EXPECTED AGAIN ON SUNDAY
AS HIGH BUILDS OVER THE REGION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL PROVIDE FAIR WEATHER SUNDAY NIGHT INTO MONDAY
NIGHT. MOISTURE RUNNING AHEAD OF LOW PRESSURE MOVING IN FROM THE
WEST WILL CAUSE INCREASING CLOUDINESS MONDAY NIGHT WITH THE CHANCE
FOR SNOW SHOWERS NORTH AND RAIN OR SNOW SHOWERS SOUTH. THE LOW IS
EXPECTED TO TRACK NORTHEAST INTO NEW YORK STATE TUESDAY. THIS WILL
ALLOW MILD AIR TO OVERSPREAD THE FORECAST AREA AND BRING RAIN TO
MOST AREAS TUESDAY. THE RAIN MAY BE MIXED WITH SNOW NORTH,
ESPECIALLY EARLY IN THE DAY. THE COLD FRONT ASSOCIATED WITH THE
LOW WILL CROSS THE AREA LATE TUESDAY. THIS WILL BRING COLDER AIR
BACK INTO THE REGION ALLOWING THE PRECIPITATION TO CHANGE BACK
OVER TO SNOW IN MOST AREAS BEFORE ENDING WEDNESDAY MORNING. AS
HIGH PRESSURE PUSHES IN FROM THE WEST AND THE LOW EXISTS TO THE
NORTHEAST, A COLD NORTHWEST FLOW WILL SET IN AND BRING A RETURN TO
FAIR AND COLD WEATHER WEDNESDAY NIGHT INTO FRIDAY.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
IT IS A TERRIBLE DAY OVER A GOOD PART OF THE MID ATLANTIC AND
NORTHEAST PARTS OF THE COUNTRY. LOW IFR IS PREVALENT WITH SOME
SPOTTY FREEZING RAIN OR DRIZZLE NORTH OF PHILADELPHIA AND RAIN
SOUTH. YOU TALK ABOUT A SUCKER HOLE, THE VISIBLE SATELLITE IS
SHOWING ONE OVER THE WEST VIRGINIA PAN HANDLE WHERE THE LOWEST CIGS
ARE 2,500 FT WITH BINOVC. WE WERE WARNED ABOUT THIS WHEN LEARNING TO
FLY AND THIS IS A GOOD EXAMPLE OF BEING CAREFUL NOT TO THINK THESE
CONDITIONS PREVAIL.

ANYWAY, THE PRECIPITATION WILL COME TO AN END AS THE LOW MOVES ALONG
THE COAST. THE ISOBARS WILL TIGHTEN AND THE WINDS SWITCH TO THE
NORTH WHICH WILL BRING IN SOME MIXED WINTER TYPE PRECIPITATION, BUT
NOT HEAVY.

THE VWP(VAD WIND PROFILE FROM 88D)SHOWS THE TOP OF THE NEAR SURFACE
BASED DECK TO AROUND 9,000 FT WITH AN ALTO CU DECK THAT BEGINS
AROUND 14,000 FT UP THROUGH 22,000 FT.

WE CAN EXPECT TO REMAIN IN LOW CLOUDS THROUGH SATURDAY EVENING,
ALTHOUGH THERE WILL BE SOME MVFR/VFR BRIEF PERIODS. HIGH PRESSURE
BUILDS OVER THE REGION ON SUNDAY AND LAST THROUGH TUESDAY NIGHT.

ANOTHER INLAND TRACKING LOW WILL BRING A WET PERIOD OF MILD WEATHER
TUESDAY INTO TUESDAY NIGHT WITH A RETURN TO COOLER GUSTY WINDS ON
WEDNESDAY.

&&

.MARINE...
WEAK LOW OVER THE CAROLINAS WILL CONTINUE NORTH AND PARALLEL NJ/DE
COASTS THIS EVENING. THE GRADIENT WILL TIGHTEN ON THE EASTERN SIDE
OF THE LOW AND REMAIN RATHER WEAK ON THE MAINLAND SIDE. AS A RESULT
NOT EXPECTING MUCH WIND BUT THE SEAS BROUGHT ON BY THE OPEN WATER
FETCH MAY HOVER AROUND 4 FT AND ON OCCASION REACH 5 FT.

THE LOW WILL MOVE WELL OF OUT THE PICTURE BY THIS TIME TOMORROW AS
HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST AND THEN MOVE OFF THE
COAST ON TUESDAY. MEANWHILE, A VERY WET LOW PRESSURE WILL FORM OVER
THE OHIO VALLEY TUESDAY THEN TRACK INTO NEW YORK STATE ON WEDNESDAY
AND INTO NORTHERN NEW ENGLAND NEW ENGLAND WEDNESDAY.

THIS LOW WILL HAVE A STRONG GRADIENT AHEAD OF IT, WITH WINDS FROM
THE SOUTH ON TUESDAY AND FROM THE NORTHWEST ON WEDNESDAY WITH COLD
AIR POURING DOWN ACROSS THE REGION. THE STRONG OFFSHORE WIND WILL
CONTINUE INTO WEDNESDAY NIGHT THEN THE WINDS SLACKEN OFF ON
THURSDAY.

SMALL CRAFT ADVISORIES WILL PROBABLY BE NEEDED TUESDAY INTO
THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 5 AM EST SATURDAY FOR PAZ054-055-
     060>062-067>069.
NJ...WINTER STORM WARNING UNTIL 5 AM EST SATURDAY FOR NJZ001-
     007>010-012-015.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MIKETTA
NEAR TERM...MIKETTA
SHORT TERM...MIKETTA
LONG TERM...RPW
AVIATION...EBERWINE
MARINE...EBERWINE
Hazardous weather outlook, Feb 22, 11:38 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 PM EST FRI FEB 22 2008

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-240445-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1138 PM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
240445-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
1138 PM EST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-240445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1138 PM EST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Weather Advisories in New Jersey, 2008Winter Weather Advisories in Pennsylvania, 2008Every winter weather advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.